Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 84, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2000, 1:42 PM CDT for Henry County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2000, 1:42 PM CDT (18:42 UTC)
- Expired
- Jul 12, 2000, 2:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Henry County, AL
The radar
The Ft Rucker radar (KEOX), 22 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 2:05 PM CDT | Thunderstorm Wind | Abbeville, AL | Numerous downed trees and power lines on County Roads 107, 65, and 95 just east and south of Abbeville. Two barns destroyed just south of Abbeville. Power outages in Abbeville. Reported by the Henry County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 121843 SVRTLH ALC067-121915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 142 PM CDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN ALABAMA * UNTIL 215 PM CDT * AT 142 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF CAPPS...OR ABOUT 11 MILES WEST OF ABBEVILLE...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 215 PM CDT... NEWVILLE DANZEY...CAPPS BALKUM...MURPHY STATION ABBEVILLE...GRABALL ABBEVILLE MUNI A/P...MILLER LAT...LON 3158 8542 3141 8541 3141 8515 3162 8517 TREXLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 8:35 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 12, 8:35 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 935 AM EDT WED JUL 12 2000 THUNDERSTORM COMPLEXES ERUPTING NEAR THE FLORIDA-GEORGIA BORDER. THE AVN SHOWS A VORT MAX IN THIS LOCATION LEFT OVER FROM YESTERDAY'S MCS. A FEW STORMS ALSO BEGINNING TO DEVELOP IN SOUTHERN ALABAMA. THE LATEST SURFACE ANALYSIS SHOWS A BROAD LOW OVER THE CAROLINA'S WITH A TROF EXTENDING SOUTHWEST INTO MY CWA. THESE FEATURES ALONG WITH OUTFLOW BOUNDARIES AND EXPECTED INTERACTION WITH THE AFTERNOON SEA BREEZE...WILL PROVIDE FOR A GOOD CHANCE OF THUNDERSTORMS ALL ZONES TODAY AND THUS FORECAST RIGHT ON TRACK. DUE TO THE EXTENSIVE CLOUD COVER SPREADING OVER THE CWA WILL HAVE TO ADJUST SKY COVER FOR SOME ZONES AND ALSO CONSIDERING REMOVING MENTION OF HIGH HEAT INDICES IN AT LEAST THE GA ZONES. MARINE: CURRENT BUOY AND CMAN SITES REPORT WINDS WESTERLY NEAR 10 KNOTS. SEAS IN THE OFFSHORE WATERS CONTINUE LESS THAN 2 FEET. NO MAJOR CHANGES ANTICIPATED. .TLH... AL...NONE. GA...NONE. FL...NONE. BARRY
In the hours before
Local storm report, Jul 12, 11:13 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM ALBANY GA WIND DAMAGE
07/11/00 DOUGHERTY TREE FELL ONTO VEHICLE.
***ONE INJURED***
REPORTED BY EMERGENCY
MANAGEMENT.
0400 PM GORDON AL WIND DAMAGE
07/11/00 HOUSTON ROOF OF A TRAILER WAS BLOWN
OFF AT PLEASANT HILL
CHURCH. REPORTED BY WDHN
TV METEOROLOGIST.
0400 PM PANSEY AL WIND DAMAGE
07/11/00 HOUSTON THREE TREES DOWN. THREE
BUILDINGS AND A FIRE
STATION WERE DAMAGED.
REPORTED BY EMERGENCY
MANAGEMENT.
0510 PM 2 S AUCILLA FL 1.25 INCH HAIL
07/11/00 JEFFERSON QUARTER SIZE HAIL.
REPORTED BY SHERIFF.
0510 PM 2 S AUCILLA FL WIND DAMAGE
07/11/00 JEFFERSON NUMEROUS TREES AND POWER
LINES DOWN NEAR CR 257
U.S. HIGHWAY 90. REPORTED
8 BY SHERIFF.
MAJ/08Special weather statement, Jul 12, 12:15 PM CDT, 1 hour 27 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-121745- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 115 PM EDT WED JUL 12 2000 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING... EARLY THIS AFTERNOON...A WEAK SURFACE TROUGH EXTENDED FROM EAST CENTRAL GEORGIA SOUTHWEST INTO THE FLORIDA PANHANDLE. THE AIRMASS WAS VERY MOIST AND UNSTABLE ACROSS THE ENTIRE TRI STATE AREA. AFTERNOON HEATING...COMBINED WITH OUTFLOW BOUNDARIES FROM EARLIER CONVECTION OVER SOUTH GEORGIA AND THE FLORIDA BIG BEND...A WEAK DISTURBANCE ALOFT...AND THE SURFACE TROUGH WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. A FEW OF THE THUNDERSTORMS COULD BRIEFLY REACH SEVERE LEVELS AND PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO...DUE TO THE WEAK STEERING CURRENTS ALOFT...THE STORMS WILL MOVE SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR...CAUSING PONDING OF WATER ON ROADWAYS AND MINOR STREET FLOODING IN POOR DRAINAGE AREAS. SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EARLY EVENING. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR TUNE INTO NOAA WEATHER RADIO. MAJ
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:16 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.